Alert archive / Colorado / Tornado Warnings in 2013

Tornado Warning 16, NWS Denver/Boulder, CO

May 28, 2013Logan County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at May 28, 2013, 8:22 PM MDT for Logan County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 8:22 PM MDT (02:22 UTC)
Expired
May 28, 2013, 8:45 PM MDT
In force
23 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Logan County, CO

The radar

The Cheyenne radar (KCYS), 174 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:51 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
3824 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WFUS55 KBOU 290222
TORBOU
COC075-290245-
/O.NEW.KBOU.TO.W.0016.130529T0222Z-130529T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
822 PM MDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN LOGAN COUNTY IN NORTHEAST COLORADO...

* UNTIL 845 PM MDT
    
* AT 822 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER PROCTOR...OR 19 MILES NORTHEAST OF
  STERLING...MOVING EAST AT 20 MPH.

  HAZARD...DEVELOPING TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED. 
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL 
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND 
           ANIMALS. EXTENSIVE TREE DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  FLEMING...CROOK AND PROCTOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING ISSUED
FOR THE SAME AREA.

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4068 10267 4068 10300 4090 10299 4090 10266
TIME...MOT...LOC 0222Z 271DEG 19KT 4080 10289 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
2 follow-up statements
577 
WWUS55 KBOU 290231
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
831 PM MDT TUE MAY 28 2013

COC075-290245-
/O.CON.KBOU.TO.W.0016.000000T0000Z-130529T0245Z/
LOGAN CO-
831 PM MDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR
NORTHEASTERN LOGAN COUNTY...
    
AT 831 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CROOK...OR 23 MILES NORTHEAST OF STERLING...MOVING
EAST AT 25 MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED. 
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL 
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS. 
         EXTENSIVE TREE DAMAGE IS LIKELY. 

LOCATIONS IMPACTED INCLUDE...
FLEMING...CROOK AND PROCTOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4068 10267 4068 10300 4090 10299 4090 10266
TIME...MOT...LOC 0231Z 266DEG 20KT 4081 10283 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$
623 
WWUS55 KBOU 290248
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
848 PM MDT TUE MAY 28 2013

COC075-290257-
/O.EXP.KBOU.TO.W.0016.000000T0000Z-130529T0245Z/
LOGAN CO-
848 PM MDT TUE MAY 28 2013

...THE TORNADO WARNING FOR EASTERN LOGAN COUNTY HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM MDT


LAT...LON 4068 10267 4068 10300 4090 10299 4090 10266
TIME...MOT...LOC 0243Z 271DEG 19KT 4081 10283 

$$

RJK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at May 28, 4:06 PM MDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 28, 4:06 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
406 PM MDT TUE MAY 28 2013

.SHORT TERM...SOUTHEAST FLOW ACROSS THE PLAINS HAS BEEN FEEDING
MOISTURE ACROSS THE PLAINS WITH A ZONE OF CONVERGENCE NOW EVIDENT
FROM NEAR KDEN TO NORTHEASTERN WELD COUNTY. SHOWER ACTIVITY HAS
INITIATED AND IS PROGRESSING NORTH-NORTHEASTWARD WITH THE FLOW
ALOFT. SOME OF THESE STORMS MAY PRODUCE SEVERE WEATHER WITH LARGE
HAIL AND/OR DAMAGING WINDS. SEVERE THUNDERSTORM WATCH WILL BE IN
EFFECT THROUGH 04Z THIS EVENING. OVER THE MOUNTAINS...MID LEVEL
MOISTURE HAS BEEN INCREASING AHEAD OF AN UPPER TROUGH DIGGING INTO
THE GREAT BASIN. THIS TROUGH WILL MOVE OVER THE STATE LATER
TONIGHT WITH SCATTERED SHOWERS DEVELOPING AHEAD OF THE TROUGH.
THE UPPER TROUGH AXIS WILL BE SWINGING OUT OF THE STATE TOMORROW
AFTERNOON WITH DRIER AIR MOVING BACK OVER THE STATE. AT LOW
LEVELS...COOLER TEMPERATURES WILL MOVE INTO THE STATE FROM THE
NORTH AS THE SURFACE LOW DROPS DOWN TO THE OKLAHOMA PANHANDLE. THE
COOLER AIR WILL KEEP THE AIRMASS MORE STABLE TOMORROW AFTERNOON...
SO LESS SHOWER ACTIVITY IS EXPECTED THEN.

.LONG TERM...BY WEDNESDAY EVENING MODELS GENERALLY AGREE THAT THE
SHORTWAVE TROUGH AND UPPER LOW PASSING OVER WYOMING DURING THE DAY
WILL BE EAST OF THE AREA. IN ITS WAKE DRIER AND COOLER CONDITIONS.
WEST-NORTHWEST FLOW ALOFT ON BACK SIDE OF TROUGH SHOULD CONTINUE TO
PRODUCE SCATTERED RAIN AND SNOW SHOWERS IN MTN AREAS..PARTICULARLY
ON WEST FACING SLOPES. CHANCE OF T-STORMS MUCH LOWER BY THEN BUT
WILL KEEP A SLIGHT CHANCE OF THUNDER AREAWIDE THROUGH THE EVENING.
UPPER WEST SLOPES GENERALLY ABOVE 9500 FEET COULD PICK UP AN INCH
OR SO OF SNOW BY MORNING. AFTER MIDNIGHT PRECIP EAST OF MTNS PRETTY
MUCH OVER...WITH PRECIP WINDING DOWN IN THE HIGH COUNTRY WITH THE
ARRIVAL OF DRIER AIR AT MID-LEVELS. ON THURSDAY...COLD POOL ALOFT
ASSOCIATED WITH THE UPPER TROUGH WHICH MODELS SHOW MAKING VERY SLOPE
EASTWARD PROGRESS AWAY FROM COLORADO...WILL KEEP TEMPERATURES
SEVERAL DEGS BELOW AVERAGE EVEN AS SKIES CLEAR...MAINLY EAST OF THE
MTNS WITH DOWNSLOPE. NEXT COUPLE OF DAYS...ZONAL FLOW SENDS POCKETS
OF MID-LEVEL MOISTURE INTO THE NRN MTNS...ENOUGH TO WARRANT A SLIGHT
CHANCE OF SHOWERS EACH AFTERNOON AND EVENING THROUGH SATURDAY.
DURING THE SAME PERIOD AFTER A COUPLE CHILLY NIGHTS...TEMPERATURES
EVENTUALLY RETURN TO SEASONAL AVERAGES BY SUNDAY SUNNY/MOSUNNY
SKIES. EVEN MTNS STAY DRY ON SUNDAY WITH PASSAGE OF A WEAK SHORTWAVE
RIDGE. UPPER RIDGE BUILDS AND MOVES OVER THE STATE ON MONDAY WARMING
TEMPERATURES AND KEEPING THINGS DRY. BY TUESDAY...MODELS HINT AT A
WEAK FRONTAL SYSTEM DROPPING SOUTH ACROSS WYOMING. POSSIBLE WE COULD
SEE THIS FRONT AND ANY PRECIP IT PRODUCES MOVING THROUGH NERN COLORADO
BY EVENING.

&&

.AVIATION...SOUTHEAST WINDS WILL PERSIST THIS EVENING AS THE
APPROACHING UPPER TROUGH OVER THE GREAT BASIN HOLDS THE SURFACE
LOW OVER CENTRAL COLORADO. SOUTHWESTERLY FLOW ALOFT WILL BRING
DRIER AIR OUT OF THE MOUNTAINS AND HELP KEEP DEVELOPING SHOWER
ACTIVITY TO THE EAST AND NORTH OF THE DENVER METRO AREA. AIRMASS
WILL STABILIZE LATER THIS EVENING AS A SURGE OF COOLER AIR COMES
IN FROM THE NORTH OVERNIGHT.

&&

.HYDROLOGY...NO CONCERNS. RAINFALL INTENSITIES FROM SHOWERS THAT
DEVELOP OVERNIGHT ARE EXPECTED TO REMAIN TOO LOW TO PRODUCE EXCESSIVE
RAINFALL.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DANKERS
LONG TERM....BAKER
AVIATION...DANKERS
Hazardous weather outlook, May 28, 10:45 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1045 AM MDT TUE MAY 28 2013

COZ030>051-291645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1045 AM MDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON...OVER THE MOUNTAINS AND ON THE NORTHEAST PLAINS. OVER
THE MOUNTAINS AND ADJACENT PLAINS...EXPECT MAINLY HIGH-BASED
STORMS WITH GUSTY WINDS TO 45 MPH WITH SHOWERS THAT DEVELOP. OVER
THE FAR NORTHEAST PLAINS...THERE WILL BE A SLIGHT CHANCE FOR
SEVERE STORMS WITH HAIL UP TO ONE AND A QUARTER INCHES IN
DIAMETER AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS
WILL BE EAST AND NORTH OF A LINE FROM AKRON TO MERINO.

THE CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE IN
THE MOUNTAINS OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES INTO
COLORADO FROM THE GREAT BASIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY
WITH SOME SNOW IN THE MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY
MORNING. OTHERWISE...IT WILL BE DRY OVER NORTHEAST COLORADO FROM
THURSDAY THROUGH SATURDAY. IN THE MOUNTAINS...THERE WILL BE A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY.
TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR NORTHEAST PLAINS
LATER THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 28, 7:16 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
716 PM MDT TUE MAY 28 2013

COZ041-046-290145-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
716 PM MDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHERN ELBERT COUNTY UNTIL 745 PM MDT.

AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF KIOWA...OR 28 MILES WEST OF
LIMON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN NORTH
AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY AND
NORTHEASTERN ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3933 10441 3956 10420 3955 10391 3922 10417
TIME...MOT...LOC 0116Z 213DEG 20KT 3935 10420
Special weather statement, May 28, 7:33 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
733 PM MDT TUE MAY 28 2013

COZ048-290200-
LOGAN COUNTY-
733 PM MDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR WESTERN LOGAN COUNTY UNTIL 800 PM MDT.

AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF WESTPLAINS TO 2 MILES EAST OF PAWNEE PASS...AND MOVING EAST
AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
STERLING...NORTH STERLING RESERVOIR...WESTPLAINS...PAWNEE PASS...
LOGAN CORNERS AND PADRONI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4098 10318 4059 10318 4059 10357 4099 10355
TIME...MOT...LOC 0132Z 269DEG 25KT 4099 10344 4062 10344
Local storm report, May 28, 7:35 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
735 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             2 E DEER TRAIL          39.62N 104.00W
05/28/2013  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0540 PM     HAIL             NNW PEETZ               40.96N 103.12W
05/28/2013  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0531 PM     HAIL             9 W PEETZ               40.97N 103.29W
05/28/2013  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

&&

JK
Special weather statement, May 28, 7:36 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
736 PM MDT TUE MAY 28 2013

COZ045-046-290200-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
736 PM MDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR EXTREME NORTH CENTRAL ELBERT AND EASTERN ARAPAHOE
COUNTIES UNTIL 800 PM MDT.

AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES EAST OF DEER TRAIL...OR 29 MILES
NORTHWEST OF LIMON...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
DEER TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3973 10401 3972 10375 3957 10386 3956 10408
TIME...MOT...LOC 0136Z 200DEG 18KT 3963 10397
Local storm report, May 28, 7:37 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
737 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             4 ESE OVID              40.94N 102.32W
05/28/2013  E1.50 INCH       SEDGWICK           CO   TRAINED SPOTTER

0732 PM     HAIL             2 E DEER TRAIL          39.62N 104.00W
05/28/2013  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0540 PM     HAIL             NNW PEETZ               40.96N 103.12W
05/28/2013  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0531 PM     HAIL             9 W PEETZ               40.97N 103.29W
05/28/2013  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

&&

JK
Local storm report, May 28, 7:57 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
757 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             OVID                    40.96N 102.39W
05/28/2013  M2.00 INCH       SEDGWICK           CO   TRAINED SPOTTER

0733 PM     HAIL             4 ESE OVID              40.94N 102.32W
05/28/2013  E1.50 INCH       SEDGWICK           CO   TRAINED SPOTTER

0732 PM     HAIL             2 E DEER TRAIL          39.62N 104.00W
05/28/2013  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0540 PM     HAIL             NNW PEETZ               40.96N 103.12W
05/28/2013  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0531 PM     HAIL             9 W PEETZ               40.97N 103.29W
05/28/2013  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:06 PM MDTSevere Thunderstorm WarningBOUWeld54 min
May 28, 6:27 PM MDTTornado WarningBOUPhillips, Sedgwick48 min
May 28, 7:16 PM MDTSpecial Weather StatementBOUElbert29 min
May 28, 7:16 PM MDTTornado WarningBOUSedgwick44 min
May 28, 7:33 PM MDTSpecial Weather StatementBOULogan27 min
May 28, 7:36 PM MDTSpecial Weather StatementBOUArapahoe24 min
May 28, 7:47 PM MDTSevere Thunderstorm WarningBOULogan43 min
May 28, 8:11 PM MDTSevere Thunderstorm WarningBOULogan49 min
May 28, 8:46 PM MDTSevere Thunderstorm WarningBOULogan, Sedgwick44 min
May 28, 9:28 PM MDTSevere Thunderstorm WarningBOUSedgwick32 min
May 28, 9:52 PM MDTSevere Thunderstorm WarningBOULogan38 min
May 28, 10:20 PM MDTAreal Flood AdvisoryBOULogan85 min
May 28, 10:26 PM MDTSevere Thunderstorm WarningBOULogan, Sedgwick34 min
May 28, 11:50 PM MDTAreal Flood AdvisoryBOULogan115 min
May 29, 1:49 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln41 min
May 29, 2:19 PM MDTSevere Thunderstorm WarningBOULincoln41 min
May 29, 2:23 PM MDTSevere Thunderstorm WarningBOULincoln37 min

Nearby

Tornado Warnings in Colorado, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.